Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2011, 12:21 AM CDT for Labette County, Neosho County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 12:21 AM CDT (05:21 UTC)
- Expired
- Apr 9, 2011, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 131 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:35 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 8, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
828 WUUS53 KICT 090521 SVRICT KSC099-133-090600- /O.NEW.KICT.SV.W.0057.110409T0521Z-110409T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1221 AM CDT SAT APR 9 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS... SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS... * UNTIL 100 AM CDT * AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF PARSONS...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ALTAMONT...PARSONS...ERIE...OSWEGO...ST. PAUL...GALESBURG...LABETTE AND SOUTH MOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3713 9507 3722 9552 3753 9553 3762 9508 TIME...MOT...LOC 0521Z 259DEG 31KT 3734 9535 WIND...HAIL 60MPH 1.00IN $$ DARMOFAL
3 follow-up statements
693 WWUS53 KICT 090534 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1234 AM CDT SAT APR 9 2011 KSC099-133-090600- /O.CON.KICT.SV.W.0057.000000T0000Z-110409T0600Z/ NEOSHO KS-LABETTE KS- 1234 AM CDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 100 AM CDT... AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 40 MPH. ANOTHER SEVERE STORM WAS LOCATED 10 MILES NORTHWEST OF ALTAMONT. LOCATIONS IMPACTED INCLUDE... ST. PAUL...OSWEGO AND LABETTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3713 9507 3722 9552 3753 9553 3762 9508 TIME...MOT...LOC 0533Z 267DEG 34KT 3735 9521 WIND...HAIL 60MPH 1.00IN $$ DARMOFAL
458 WWUS53 KICT 090548 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1248 AM CDT SAT APR 9 2011 KSC099-133-090600- /O.CON.KICT.SV.W.0057.000000T0000Z-110409T0600Z/ NEOSHO KS-LABETTE KS- 1248 AM CDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 100 AM CDT... AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... OSWEGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3713 9507 3722 9552 3753 9553 3762 9508 TIME...MOT...LOC 0548Z 274DEG 24KT 3733 9516 WIND...HAIL 60MPH 1.00IN $$ DARMOFAL
432 WWUS53 KICT 090557 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1257 AM CDT SAT APR 9 2011 KSC099-133-090607- /O.EXP.KICT.SV.W.0057.000000T0000Z-110409T0600Z/ NEOSHO KS-LABETTE KS- 1257 AM CDT SAT APR 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LABETTE AND SOUTHERN NEOSHO COUNTIES WILL EXPIRE AT 100 AM... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3713 9507 3722 9552 3753 9553 3762 9508 TIME...MOT...LOC 0557Z 274DEG 24KT 3733 9508 $$ DARMOFAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:21 PM CDT, 4 hours earlier.
Area forecast discussion, Apr 8, 8:21 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 821 PM CDT FRI APR 8 2011 .UPDATE... PROLIFIC HAILERS CONTINUE TO AFFECT SOUTH CENTRAL KANSAS THIS EVENING...AS BIG AS BASEBALLS AT TIMES. VERY UNSTABLE CAPE VALUES IN EXCESS OF 2500 J/KG PER RUC AND STRONG SHEAR WILL CONTINUE TO SUPPORT SEVERE STORMS INTO THE EVENING...WITH AID OF DEVELOPMENTAL LOW LEVEL JET. BACKING SURFACE FLOW MAY ALSO ENHANCE/INCREASE TORNADO POTENTIAL AS WELL...THOUGH MAIN RISK SHOULD CONTINUE TO BE VERY LARGE HAIL. KED && .PREV DISCUSSION... /ISSUED 608 PM CDT FRI APR 8 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED STRONG TO SEVERE CONVECTION WILL AFFECT SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THIS EVENING...WITH LARGE HAIL... DAMAGING WINDS AND TORNADOES POSSIBLE. WILL SHOW WITH VCTS FOR NOW AT KICT AND KCNU...AND AMEND AS NEEDED IF IMPACT ON THE TAF SITE LOOKS MORE IMMINENT. OTHERWISE...GUSTY SOUTH WINDS WILL DEVELOP ACROSS THE AREA ON SATURDAY WITH MAINLY VFR CONDITIONS EXPECTED DURING THE FORECAST VALID PERIOD AWAY FROM ANY CONVECTION. A PERIOD OF MVFR CIGS IS MORE PROBABLE ACROSS SOUTHEAST KANSAS EARLY SATURDAY MORNING. KED PREV DISCUSSION... /ISSUED 420 PM CDT FRI APR 8 2011/ CORRECTED TO INCLUDE FIRE WEATHER DISCUSSION... DISCUSSION... TONIGHT: WARM FRONT HAS REDEVELOPED NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS AND WILL LIFT NORTH OF I-70 LATE TONIGHT. A DRYLINE WILL EXTEND FROM SOUTH CENTRAL KS TO FAR WESTERN OK. STRONG INSTABILITY (MLCAPE ~3000 J/KG) EXPECTED TO DEVELOP ALONG/S OF WARM FRONT AND EAST OF DRYLINE INTO EARLY THIS EVE AS GULF MOISTURE INCREASES VIA SOUTH-SOUTHEASTERLY WINDS. MLCIN WEAKENS LATE THIS PM/EVE. SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE OVER THE TX/OK PANHANDLES LIFTING NEWD AND THIS FEATURE WILL MOVE ACROSS SOUTH CENTRAL/SOUTHEAST KS THIS EVE PROVIDING LIFT. ISOLATED-WIDELY SCATTERED SEVERE STORMS MAY INTIATE IN THE WARM SECTOR 22Z-00Z AND INTO THE EVENING HOURS POSSIBLY AFFECTING S-CNTRL/SERN KS. DEEP LAYER SHEAR FAIRLY STRONG AT 40-50 KT AND THE CAPE/SHEAR IS SUPPORTIVE OF SUPERCELL-TYPE STORMS. THE INCREASED MOISTURE AND SOUTHERLY FLOW WILL LEAD TO A VERY MILD NIGHT TEMPERATURE-WISE WITH LOWS ABOUT 20 DEGREES OR SO ABOVE NORMAL. SAT-SUNDAY NIGHT: PRIMARY CONCERN IS MAJOR! EXTREME FIRE DANGER ON SUN AS INTENSIFYING LOW PRESSURE MOVES FROM NEBRASKA NE TO ALONG THE IA/MN BORDER. SUCH BEHAVIOR WILL INDUCE LWR-DECK FLOW TO NOT ONLY INCREASE GREATLY...BUT GRADUALLY VEER TOWARD THE SW SUN MORNING. SUCH A TRANSITION WILL ADVECT MUCH DRIER AIR NE ACROSS MOST OF KICT COUNTRY THEREBY RESULTING IN AN EXTREME FIRE FOR ALL OF CNTRL & SC KS AS WELL FOR GREENWOOD...ELK & CHAUTAUQUA COUNTIES. AS SUCH FIRE WEATHER WATCH IS BEING ISSUED FOR EACH OF THESE COUNTIES FROM 12N-9PM. A SECOND CONCERN: STRONG TO SVR TSRA WILL DEVELOP OVER MUCH OF THE REGION FROM LATE SAT AFTERNOON-LATE SUN AFTERNOON AS A DEEPENING MID-UPR DECK TROF GRADUALLY DEEPENS WHILE MOVING E ACROSS NRN ROCKIES. THE FEATURE WILL EJECT A FEW IMPULSES NE ACROSS WRN/CNTRL KS & AS IT APPROACHES RICHER GULF MOISTURE WILL CONTINUE TO SURGE N OVER ERN HALF OF KS. ALTHOUGH THE GREATEST SVR POTENTIAL SHOULD OCCUR OVER NE KS & NRN MO SAT AFTERNOON & EVENING A PRONOUNCED AXIS OF HIGHLY UNSTABLE AIR WILL EXTEND S/SW OVER MUCH OF KICT COUNTRY SAT AFTERNOON. DEEP-LAYER SPEED & DIRECTIONAL SHEAR QUITE IMPRESSIVE & WILL SUPPORT DEVELOPMENT OF A FEW SUPERCELLS LATE SAT AFTERNOON & NIGHT. INITIATION WILL OCCUR CLOSE TO I-135 SAT AFTERNOON WHERE CLOSEST TO APPROACHING DRY LINE WHICH WILL OSCILLATE SLIGHTLY SAT NIGHT. AS PRE-FRONTAL TROF PUNCHES E ACROSS CNTRL & SC KS BEST CHANCES FOR STRONG/SVR TSRA WILL SHIFT E TOWARD SE KS SUN AFTERNOON AS MID-UPR LOW SURGES E/NE FROM THE ROCKIES ACROSS NRN/CNTRL PLAINS. NEXT WEEK: A NICE START TO THE WORK-WEEK AS DEAMPLIFYING MID-UPR RIDGE SPREADS E ACROSS CNTRL 1/3 OF U.S. HOWEVER A GRADUALLY DEEPENING MID-LVL TROF WILL VENTURE E FROM THE ROCKIES TO WRN/CNTRL KS TUE NGT & WED. THE ATTENDANT SFC LOW WILL VENTURE SE TOWARD THE WRN RED RIVER THEREBY ENABLING GULF MOISTURE TO RETURN QUICKLY TO CNTRL & ERN KS. AS SUCH SEVERAL ROUNDS OF -TSRA ARE EXPECTED FROM TUE NGT-THU. THERE'S CONSIDERABLE DISPARITY BETWEEN MEDIUM-RANGE MODELS FROM WED ONWARD WITH RESPECT TO COLD-FRONTAL BEHAVIOR. AS SUCH CONFIDENCE REMAINS FAIRLY LOW AS TO WHEN TSRA WILL TRANSITION TO -SHRA. FOR NOW HAVE LEFT MOST ASPECTS OF INHERITED FORECAST INTACT. FIRE WEATHER... SLY WINDS WILL INCREASE NOTICEABLY ON SAT TO BETWEEN 15 AND 25 MPH BUT INCREASED RELATIVE HUMIDITIES SHOULD RESULT IN NO GREATER THAN A VERY HIGH FIRE DANGER FOR ALL AREAS ON SAT. SUNDAY IS A DIFFERENT MATTER! WITH SOUTH WINDS GRADUALLY SHIFTING TOWARD THE SW & GREATLY INCREASING TO BETWEEN 30 AND 40 MPH...AN EXTREME FIRE DANGER WILL EXIST OVER MOST AREAS SUNDAY AFTERNOON & EVENING. THE ONLY EXCEPTIONS ARE PARTS OF SE KS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CNTRL & SC KS AS WELL AS GREENWOOD...ELK & CHAUTAUQUA COUNTIES FROM 12 NOON TIL 9 PM SUN. ONE IS STRONGLY URGED TO MONITOR THE FORECAST CLOSELY AS THE FIRE WEATHER WATCH IS LIKELY TO BE INCREASED TO A RED FLAG WARNING DURING THESE PERIODS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: THUNDERSTORM POTENTIAL THIS EVENING...MVFR VISIBILITIES IN SOUTHEAST KS EARLY SATURDAY MORNING. STRATUS HAS ERODED NORTHWARD TO ABOUT I-70...AND TRENDS INDICATE RSL AND SLN WILL BE CLEAR BY 19Z OR SO. WARM FRONT WILL LIFT NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS THIS PM...THEN WILL LIFT NORTH OF CENTRAL KS BY 12Z SATURDAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED TO INITIATE OR MOVE NEWD INTO S-CNTRL/SERN KS THIS EVENING BEFORE MOVING NORTHEAST OUT OF AREA LATE TONIGHT. POSSIBLE SITES AFFECTED INCLUDE HUT/ICT/CNU AND WILL CARRY A VCTS FOR NOW. FOG CHANCES LOOK MUCH LESSER TONIGHT...HOWEVER MVFR VSBYS POSSIBLE EARLY SAT AM AT CNU. GUSTY SOUTHERLY WINDS WILL DEVELOP TOWARD MIDDAY SATURDAY AND CONTINUE INTO THE AFTERNOON. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 90 65 79 / 40 20 30 10 HUTCHINSON 61 89 64 77 / 20 20 30 10 NEWTON 62 90 65 79 / 30 20 30 10 ELDORADO 64 90 66 80 / 40 10 30 20 WINFIELD-KWLD 64 90 67 80 / 40 10 20 20 RUSSELL 56 90 58 74 / 10 20 20 20 GREAT BEND 56 90 58 73 / 10 20 20 10 SALINA 63 91 65 77 / 10 20 20 10 MCPHERSON 62 89 65 77 / 20 20 30 10 COFFEYVILLE 66 89 68 81 / 40 10 10 40 CHANUTE 65 88 67 81 / 40 10 20 40 IOLA 64 87 67 80 / 30 10 20 40 PARSONS-KPPF 66 88 67 81 / 40 10 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ032-033-047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Apr 8, 9:11 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 911 PM CDT FRI APR 8 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 911 PM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED SEVERE STORMS WILL CONTINUE TO AFFECT AREAS GENERALLY EAST OF A SALINA TO HUTCHINSON TO ATTICA LINE INTO THE EARLY MORNING PREDAWN HOURS. VERY LARGE HAIL UP TO BASEBALL SIZE WILL REMAIN THE MAIN RISK. HOWEVER...TORNADOES AND LOCALLY DAMAGING WIND GUSTS TO 75 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AND OVER AREAS PRIMARILY ALONG... AND EAST...OF THE TURNPIKE ON SUNDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO GOLFBALL-SIZED AND DAMAGING 60 TO 70 MPH WINDS. A VERY HIGH FIRE DANGER IS FORECAST FOR ALL AREAS SATURDAY AFTERNOON WITH AN EXTREME FIRE DANGER FOR ALL OF CENTRAL...SOUTH- CENTRAL AND PART OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING...DURING WHICH A FIRE WEATHER WATCH IS IN EFFECT. PLEASE REFER TO THE FIRE WEATHER FOR FURTHER DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT FOR PART OF CENTRAL KANSAS...FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY...AND OVER MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. A FEW THUNDERSTORMS MAY BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH. A VERY HIGH FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL AND SOUTH CENTRAL KANSAS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REMAIN LIKELY TONIGHT...MAINLY EAST OF A SALINA TO HUTCHINSON TO ATTICA LINE. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA SATURDAY NIGHT...AND ACROSS FAR SOUTHEAST KANSAS SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ES/JMC
In the hours before
Special weather statement, Apr 8, 11:02 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1102 PM CDT FRI APR 8 2011 KSZ092-093-090430- COWLEY-SUMNER- 1102 PM CDT FRI APR 8 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES... AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GEUDA SPRINGS... OR 17 MILES SOUTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MCGUIRE
Local storm report, Apr 8, 11:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL 4 E SEVERY 37.62N 96.15W
04/08/2011 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
1136 PM TSTM WND GST 4 E SEVERY 37.62N 96.15W
04/08/2011 E60 MPH GREENWOOD KS LAW ENFORCEMENT
&&
DUNTENLocal storm report, Apr 8, 11:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND GST FALL RIVER 37.61N 96.03W
04/08/2011 E70 MPH GREENWOOD KS FIRE DEPT/RESCUE
1152 PM HAIL FALL RIVER 37.61N 96.03W
04/08/2011 E1.00 INCH GREENWOOD KS FIRE DEPT/RESCUE
&&
DUNTENLocal storm report, Apr 8, 11:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL FALL RIVER 37.61N 96.03W
04/08/2011 E1.75 INCH GREENWOOD KS LAW ENFORCEMENT
&&
DUNTENSpecial weather statement, Apr 9, 12:13 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1213 AM CDT SAT APR 9 2011 KSZ099-100-090545- LABETTE-MONTGOMERY- 1213 AM CDT SAT APR 9 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES... AT 1208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHERRYVALE...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Local storm report, Apr 9, 12:14 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1214 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 6 NW FREDONIA 37.59N 95.90W
04/09/2011 E1.75 INCH WILSON KS LAW ENFORCEMENT
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 8, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 39 min |
| Apr 8, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 53 min |
| Apr 8, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 60 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 26 min |
| Apr 8, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| Apr 8, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 35 min |
| Apr 8, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 53 min |
| Apr 8, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 65 min |
| Apr 8, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick | 32 min |
| Apr 8, 9:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 57 min |
| Apr 8, 9:30 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 2 hr |
| Apr 8, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 42 min |
| Apr 8, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 20 min |
| Apr 8, 9:50 PM CDT | Tornado Warning | ICT | Chase | 25 min |
| Apr 8, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 25 min |
| Apr 8, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 54 min |
| Apr 8, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 27 min |
| Apr 8, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 47 min |
| Apr 9, 4:10 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 15 hr |
| Apr 9, 3:55 PM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 29 hr |
| Apr 9, 4:28 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.